Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at Aug 17, 2021, 9:54 AM CDT for Irion County, Tom Green County, Texas. It took effect at Aug 17, 2021, 11:33 AM CDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2021, 9:54 AM CDT (14:54 UTC)
- In effect from
- Aug 17, 2021, 11:33 AM CDT
- Expired
- Aug 18, 2021, 8:02 AM CDT
- In force
- 20 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Irion County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 19 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Concho River above Tankersley (TKST2). The gauge peaked at 16.63 ft at Aug 17, 2021, 3:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08128400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
952 WGUS44 KSJT 171454 FLWSJT BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service San Angelo TX 954 AM CDT Tue Aug 17 2021 ...The National Weather Service in San Angelo TX has issued a Flood Warning for the following rivers in Texas... Middle Concho River Above Tankersley affecting Irion and Tom Green Counties. For the Middle Concho River...including Tankersley...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. TXC235-451-180300- /O.NEW.KSJT.FL.W.0010.210817T1633Z-210818T1248Z/ /TKST2.2.ER.210817T1633Z.210817T1800Z.210818T0047Z.NO/ 954 AM CDT Tue Aug 17 2021 The National Weather Service in San Angelo has issued a * Flood Warning for the Middle Concho River Above Tankersley. * Until tomorrow morning. * At 9:15 AM CDT Tuesday the stage was 10.2 feet. * Flood stage is 18.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning to a crest of 22.9 feet this afternoon. It will then fall below flood stage this evening. * Impact...At 22.0 feet, Moderate flooding will occur. Water will cross Ranch Road 853. Secondary roads and low water crossings will be flooded. * Flood History...This crest compares to a previous crest of 23.6 feet on 10/03/1959. && LAT...LON 3144 10057 3136 10054 3134 10087 3150 10086 $$ CRD
3 follow-up statements
216 WGUS84 KSJT 171938 FLSSJT Flood Statement National Weather Service San Angelo TX 238 PM CDT Tue Aug 17 2021 ...The Flood Warning is extended for the following rivers in Texas... Middle Concho River Above Tankersley affecting Irion and Tom Green Counties. For the Middle Concho River...including Tankersley...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. TXC235-451-180745- /O.EXT.KSJT.FL.W.0010.000000T0000Z-210818T1520Z/ /TKST2.2.ER.210817T2036Z.210818T0000Z.210818T0320Z.NO/ 238 PM CDT Tue Aug 17 2021 ...The Flood Warning is now in effect until late tomorrow morning... The Flood Warning continues for the Middle Concho River Above Tankersley. * Until late tomorrow morning. * At 2:15 PM CDT Tuesday the stage was 16.0 feet. * Flood stage is 18.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage late this afternoon to a crest of 22.9 feet this evening. It will then fall below flood stage late this evening. * Impact...At 22.0 feet, Moderate flooding will occur. Water will cross Ranch Road 853. Secondary roads and low water crossings will be flooded. * Flood History...This crest compares to a previous crest of 23.6 feet on 10/02/1959. && LAT...LON 3144 10057 3136 10054 3134 10087 3150 10086 $$ CRD
575 WGUS84 KSJT 180126 FLSSJT Flood Statement National Weather Service San Angelo TX 826 PM CDT Tue Aug 17 2021 ...The Flood Warning is extended for the following rivers in Texas... Middle Concho River Above Tankersley affecting Irion and Tom Green Counties. For the Middle Concho River...including Tankersley...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. TXC235-451-181330- /O.EXT.KSJT.FL.W.0010.000000T0000Z-210819T0037Z/ /TKST2.2.ER.210818T0329Z.210818T0600Z.210818T1237Z.NO/ 826 PM CDT Tue Aug 17 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the Middle Concho River Above Tankersley. * Until tomorrow evening. * At 7:15 PM CDT Tuesday the stage was 11.7 feet. * Flood stage is 18.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage late this evening to a crest of 22.9 feet just after midnight tonight. It will then fall below flood stage tomorrow morning. * Impact...At 22.0 feet, Moderate flooding will occur. Water will cross Ranch Road 853. Secondary roads and low water crossings will be flooded. * Flood History...This crest compares to a previous crest of 23.6 feet on 10/02/1959. && LAT...LON 3144 10057 3136 10054 3134 10087 3150 10086 $$ 19
611 WGUS84 KSJT 181302 FLSSJT Flood Statement National Weather Service San Angelo TX 802 AM CDT Wed Aug 18 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Middle Concho River Above Tankersley affecting Irion and Tom Green Counties. TXC235-451-181415- /O.CAN.KSJT.FL.W.0010.000000T0000Z-210818T1302Z/ /TKST2.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 802 AM CDT Wed Aug 18 2021 ...The Flood Warning for the Middle Concho River Above Tankersley has been cancelled... The Flood Warning is cancelled for the Middle Concho River Above Tankersley. * At 7:15 AM CDT Wednesday the stage was 8.5 feet. * Flood stage is 18.0 feet. * Forecast...The river is expected to fall to 5.6 feet by Saturday morning. && Location Fld Observed Forecast (7 am) Information Stg Stg Day/Time Thu Fri Sat Middle Concho River Tankersley 18.0 8.5 Wed 7 am CDT 6.3 5.8 5.6 && LAT...LON 3144 10057 3136 10054 3134 10087 3150 10086 $$ SN
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Aug 17, 7:00 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 17, 7:00 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 700 AM CDT Tue Aug 17 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 404 AM CDT Tue Aug 17 2021 Early this morning scattered to numerous showers along with a few lightning strikes are ongoing from the Trans Pecos and Permian Basin eastward into western portions of the Concho Valley. All of this activity is developing ahead of a shortwave trough. The combination of the upper level trough and sufficient instability will lead to scattered to numerous showers and thunderstorms continuing this morning and into the afternoon. In addition, a very moist airmass (precipitable water values of 1.75-2.00 inches per forecast soundings) will lead to the possibility of heavy rainfall which may result in localized flash flooding concerns. Rain chances continue overnight as another disturbance may impact the region. Cloud cover and showers/storms will hold temperatures well below normal this afternoon- mainly in the mid to upper 80s. && .LONG TERM... (Wednesday through Monday) Issued at 438 AM CDT Tue Aug 17 2021 The main concern in the long term will be continued heavy rain with localized areas of flash flooding Wednesday into early Thursday. An upper trough across the Central Plains extending back into north Texas will continue to bring instability and a good chance of rain to the area through Thursday. Precipitable water values remain high, and numerous outflow boundaries will be across the area from convection on Tuesday, so expect thunderstorms to be rather widespread on Wednesday. Rain chances start to decrease Thursday as the upper trough weakens and heads east, but still expecting a decent chance of diurnally driven thunderstorms for Thursday afternoon. A ridge begins to build back in to south and west Texas for Friday, with models trending warmer and drier for the weekend into early next week. && .AVIATION... (12Z TAFS) Issued at 652 AM CDT Tue Aug 17 2021 Showers and thunderstorms continue to develop this morning across the western Concho Valley impacting the KSJT terminal. Expect showers and storms to continue to develop into the afternoon. Will continue with VCSH/VCTS at the terminals and TEMPO TSRA at KSJT this morning. Will likely need to amend the TAFS, however, through the morning and afternoon hours based upon radar trends. && .PRELIMINARY POINT TEMPS/POPS... Abilene 86 69 88 72 / 60 50 60 30 San Angelo 84 69 88 72 / 70 50 60 30 Junction 87 71 91 73 / 60 40 50 30 Brownwood 87 71 90 74 / 60 50 60 30 Sweetwater 84 69 88 72 / 60 40 60 30 Ozona 83 69 85 71 / 70 50 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...42 LONG TERM....08 AVIATION...42
Hazardous weather outlook, Aug 17, 3:42 AM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 342 AM CDT Tue Aug 17 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-180845- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 342 AM CDT Tue Aug 17 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are possible today and tonight. The main hazards will be heavy rainfall which could lead to localized flooding and dangerous lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers and thunderstorms are again possible on Wednesday. The main hazards will be heavy rainfall which could lead to localized flooding and dangerous lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Aug 17, 8:09 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
809 AM CDT TUE AUG 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD 3 WSW SAN ANGELO 31.43N 100.49W
08/17/2021 TOM GREEN TX LAW ENFORCEMENT
THE SAN ANGELO POLICE DEPARTMENT REPORTED
SEVERAL STREETS FLOODED ACROSS THE CITY
ALONG WITH SEVERAL STRANDED VEHICLES.
&&
CRDLocal storm report, Aug 17, 8:46 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
846 AM CDT TUE AUG 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM FLASH FLOOD 2 WSW SAN ANGELO 31.43N 100.48W
08/17/2021 TOM GREEN TX LAW ENFORCEMENT
THE SAN ANGELO POLICE DEPARTMENT REPORTED
THAT MULTIPLE ROADS ACROSS THE CITY REMAIN
FLOODED.
&&
CRDLocal storm report, Aug 17, 8:48 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 AM CDT TUE AUG 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD ARDEN 31.44N 100.76W
08/17/2021 IRION TX LAW ENFORCEMENT
THE TOM GREEN COUNTY SHERIFFS OFFICE
REPORTED FLOODED ROADS IN THE TOWN OF ARDEN.
&&
CRDLocal storm report, Aug 17, 8:49 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
849 AM CDT TUE AUG 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM FLASH FLOOD 5 WNW SAN ANGELO 31.47N 100.54W
08/17/2021 TOM GREEN TX LAW ENFORCEMENT
THE TOM GREEN SHERIFFS OFFICE REPORTED
WIDESPREAD FLOODING ALONG FM 2288.
&&
CRDLocal storm report, Aug 17, 9:26 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
926 AM CDT TUE AUG 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLASH FLOOD MERTZON 31.26N 100.82W
08/17/2021 IRION TX PUBLIC
A SOCIAL MEDIA POST INDICATED SEVERAL
STREETS AND LOW WATER CROSSINGS FLOODED IN
MERTZON.
&&
CRDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:34 AM CDT | Areal Flood Advisory | SJT | Irion, Sterling, Tom Green | 2 hr |
| Aug 17, 6:08 AM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 112 min |
| Aug 17, 6:55 AM CDT | Flash Flood Warning | SJT | Tom Green | 110 min |
| Aug 17, 7:10 AM CDT | Flash Flood Warning | SJT | Irion | 3 hr |
| Aug 17, 7:33 AM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Aug 17, 7:47 AM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Aug 17, 8:39 AM CDT | Flash Flood Warning | SJT | Tom Green | 111 min |
| Aug 17, 8:55 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Aug 17, 9:04 AM CDT | Areal Flood Advisory | SJT | Schleicher | 3 hr |
| Aug 17, 9:36 AM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Aug 17, 10:31 AM CDT | Areal Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Aug 17, 10:36 AM CDT | Areal Flood Advisory | SJT | Concho, Menard | 3 hr |
| Aug 17, 11:10 AM CDT | Areal Flood Advisory | SJT | McCulloch | 3 hr |
| Aug 17, 12:19 PM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Aug 17, 12:34 PM CDT | Flash Flood Watch | SJT | Coke, Concho, Crockett, Irion, Menard, Runnels and 4 more | 16 hr |
| Aug 17, 12:49 PM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 3 hr |
| Aug 17, 1:50 PM CDT | Special Weather Statement | SJT | Kimble | 40 min |
| Aug 17, 2:26 PM CDT | Flash Flood Warning | SJT | Kimble, Sutton | 2 hr |
| Aug 17, 3:10 PM CDT | Areal Flood Warning | SJT | Irion, Tom Green | 6 hr |
| Aug 17, 4:24 PM CDT | Flash Flood Warning | SJT | Kimble | 111 min |
| Aug 17, 6:33 PM CDT | River Flood Warning | SJT | Tom Green | 10 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.